MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS
Model Number 90485
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that the subject device balloon catheter was used for cas (carotid artery stenting) treatment.There was no problem at the time of preparation, and it was used in the patient¿s body.Despite the injection of contrast medium during inflation, fluoroscopy did not confirm the expansion of the subject balloon.Since the occlusion was confirmed, the physician continued to use it and the procedure was completed successfully.A large amount of blood was confirmed in the subject balloon after collection.Since there was no leakage from the subject balloon, it is considered that it may have flowed in from the inner.It is probable that the reason why the fluoroscopy was not visible was that the inside of the subject balloon was filled with blood.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Section b1 product problem: corrected - remove product problem.Section h1: type of reportable event: corrected - remove malfunction.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.H4 manufacturing date ¿ added.Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Visual and microscopic examination of the returned device found that the balloon catheter was found to be damage.The inflation testing showed no leaks or perforations noted to the balloon or to the balloon catheter shaft or between the inflation lumen and the guidewire lumen, therefore the reported event was not confirmed during the device analysis.The device failed to meet specification when returned for analysis.There was traces of blood noted within the inflated balloon, however it cannot be determined how the blood entered the balloon, it is possible that the inflation syringe may have been re-used and may have contained blood, however this cannot be definitively determined.Blood within the balloon during the clinical procedure is likely to have caused visualization of the balloon under fluoroscopy, which may have been perceived as the balloon being leaked.An assignable cause of not confirmed will be assigned to the reported ' balloon catheter shaft leaked during use' and ' balloon failed to inflate', as the issue included a returned product review (visual, physical, and/or performance testing) which showed no evidence of either the alleged issue(s) or any defect which could have contributed to the event.It is probable that the balloon catheter was damaged during the clinical procedure, which may also have contributed to the failure to inflate the balloon.An assignable cause of procedural factors will be assigned to the analysed 'balloon catheter damaged.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
FLOWGATE2 8F X 85CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12290650
Report Number3012931345-2021-00129
Device Sequence Number11930209
Product Code DQY
UDI-Device Identifier00815742004854
UDI-Public00815742004854
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2022
Device Model Number90485
Device Catalogue Number90485
Device Lot Number0000053691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown